Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 15, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Nov 16, 2018, 12:25 PM PST. It took effect at Nov 17, 2018, 10:00 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2018, 12:25 PM PST (20:25 UTC)
- In effect from
- Nov 17, 2018, 10:00 PM PST
- Expired
- Nov 18, 2018, 2:20 PM PST
- In force
- 16 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
744 WWUS86 KSTO 162025 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1225 PM PST Fri Nov 16 2018 ...Red Flag Warning Saturday Evening through Sunday Afternoon... .Another round of dry gusty northeast to east winds will develop over portions of the western slopes of the northern Sierra Saturday evening into Sunday afternoon. The combination of gusty downslope winds and low humidity will lead to critical fire weather conditions on any current fires or new fire starts. CAZ266>269-171300- /O.UPG.KSTO.FW.A.0014.181118T0600Z-181119T0000Z/ /O.NEW.KSTO.FW.W.0015.181118T0600Z-181119T0000Z/ Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 1225 PM PST Fri Nov 16 2018 ...RED FLAG WARNING IN EFFECT FROM 10 PM SATURDAY TO 4 PM PST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 266, 267, 268, AND 269... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 10 PM Saturday to 4 PM PST Sunday. The Fire Weather Watch is no longer in effect. * WIND...Areas of northeast to east winds 15 to 25 mph with gusts 30 to 40 mph. Local gusts up to 50 mph over remote ridges and through favorably oriented canyons, especially the Feather River drainage including the Camp Fire. Winds will gradually decrease by Sunday afternoon. * HUMIDITY...Minimum humidity 18-30 percent Sunday, with poor overnight recoveries 28-40 percent Saturday night. * HIGHEST THREAT...Camp Fire. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
4 follow-up statements
071 WWUS86 KSTO 171230 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 430 AM PST Sat Nov 17 2018 CAZ266>269-180000- /O.CON.KSTO.FW.W.0015.181118T0600Z-181119T0000Z/ Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 430 AM PST Sat Nov 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 266, 267, 268, AND 269... * WIND...Areas of northeast to east winds up to 15 mph with gusts to 30 mph. Local gusts up to 40 mph over ridges and through favorably oriented canyons, especially the Feather River drainage including the Camp Fire. Winds will gradually decrease by Sunday afternoon. * HUMIDITY...Minimum humidity 20-30 percent Sunday, with poor overnight recoveries 30-45 percent tonight. * HIGHEST THREAT...Camp Fire. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
578 WWUS86 KSTO 172025 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1225 PM PST Sat Nov 17 2018 CAZ266>269-181230- /O.CON.KSTO.FW.W.0015.181118T0600Z-181119T0000Z/ Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 1225 PM PST Sat Nov 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 266, 267, 268, AND 269... * WIND...Areas of northeast to east winds up to 20 mph with gusts up to 35 mph. Local gusts up to 45 mph over ridges and through favorably oriented canyons, especially the Feather River drainage including the Camp Fire. Winds will gradually decrease by Sunday afternoon. * HUMIDITY...Minimum humidity 18-28 percent Sunday, with poor overnight recoveries of 30-45 percent tonight, locally down to around 20 percent in vicinity of the Camp Fire. * HIGHEST THREAT...Camp Fire. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
683 WWUS86 KSTO 181200 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 400 AM PST Sun Nov 18 2018 CAZ266>269-190000- /O.CON.KSTO.FW.W.0015.000000T0000Z-181119T0000Z/ Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 400 AM PST Sun Nov 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 266, 267, 268, AND 269... * WIND...Areas of northeast to east winds up to 20 mph with local gusts up to 40 mph over ridges and through favorably oriented canyons, especially the Feather River drainage including the Camp Fire. Winds will gradually decrease this afternoon. * HUMIDITY...Minimum humidity 18-30 percent today. * HIGHEST THREAT...Camp Fire. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
229 WWUS86 KSTO 182220 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 220 PM PST Sun Nov 18 2018 CAZ266>269-182330- /O.CAN.KSTO.FW.W.0015.000000T0000Z-181119T0000Z/ Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 220 PM PST Sun Nov 18 2018 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 266, 267, 268, AND 269... The National Weather Service in Sacramento has cancelled the Red Flag Warning. Winds speeds have decreased and thus the Red Flag warning has been cancelled. Locally gusty northeast to east wind will be possible again tonight into Monday morning with gusts up to 25 mph mainly over ridges and through favorably oriented canyons. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Nov 16, 3:52 AM PST, 8 hours 33 minutes earlier.
Area forecast discussion, Nov 16, 3:52 AM PST, 8 hours 33 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 352 AM PST Fri Nov 16 2018 .SYNOPSIS... Dry with a little above normal daytime temperatures through early next week except near or cooler than normal in areas of heavy smoke due to the Camp Wildfire. Breezy northeasterly winds over the Sierra Nevada Saturday night into Sunday elevating fire danger. Cooler temperatures next week with increasing chances of precipitation across interior Norcal middle to end of next week. && .DISCUSSION... High pressure over the eastern Pacific and western U.S. will keep the forecast area dry through the short term period. A light east flow out of the Sierra and a light northerly flow down the northern Sacramento valley combined with stable conditions under the ridge will again concentrate smoke from the Camp Fire into the central valley today. Main concentration of smoke will be from southern Tehama county southward to Stanislaus county. In this region, daytime high temperatures will be limited by lack of sunshine keeping them near or even several degrees below normal. Other impact will be reduced visibilities in this region with current morning reports dropping visibility to 1/2 mile some local spots. Only minor changes are expected in the weather pattern on Saturday so smoke is likely to remain concentrated into roughly the same areas. Although smoke seems to be blocking solar insolation enough to cool temperatures during the day, radiational cooling at night is allowing valley temperatures to drop down into the 30s or about 5 to 8 degrees below normal. Models in fairly good agreement in dropping a shortwave trough southeastward through the Pacific Northwest into the Central Great Basin on Saturday with high pressure rebounding over the west coast by Saturday night. The combination of northeast to easterly flow aloft and a tight northeast surface gradient across the Sierra will bring breezy northeast winds Saturday night through Sunday especially to the higher elevations and favorably oriented Sierra and foothill canyons. These breezy winds will bring elevated fire danger and a fire weather watch will remain in place for the Sierra and Foothills Saturday evening through Sunday afternoon. The breezy winds may bring enough vertical mixing to reduce the central valley smoke but the winds in the valley will not be all that strong so some of the smoke concentration is expected to remain. The main effect other than increased fire danger will be a little warming in formally very smokey areas Sunday where smoke amounts are reduced. Upper ridge axis will shift just east of the forecast area by Monday afternoon bringing a slight cooling most areas. Central valley smoke will still be a wild card but with relatively light winds under the ridge believe that at least light smoke will remain in the valley. A few high clouds may start spilling into the region late Monday preceding a possible major change in the weather pattern coming mid week. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday) Confidence in increase in a pattern change this week, bringing cooler temperatures and a chance of precipitation mid- to late- week. Models continue to show a split flow pattern Tuesday, with one upper level low moving over SoCal while a deeper upper low moves east over the eastern Pacific. The most recent GFS run is nudging closer to the Euro's progression, though timing inconsistencies still remain. In general, a shortwave trough and associated cold front is forecast to move inland Wednesday, bringing with it a chance of precipitation and cooler daytime temperatures. Showers could linger behind the shortwave Thursday before another low pressure system moves onshore Thursday evening through Friday, bringing another wave of precipitation to NorCal. Precipitation timing and amounts are still uncertain at this time due to model inconsistencies this far out. Stay tuned to to the forecast for any updates. HEC && .AVIATION... IFR conditions continue for the Central Valley with MVFR conditions for the Northern Sacramento Valley due to smoke from the wildfire in Butte County. Winds have been fairly stagnant, allowing localized LIFR conditions in the Sacramento area. Winds generally less than 10 kts. HEC && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday evening through Sunday afternoon for Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest. &&
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.